Georgia, 2010Damaging Winds in Georgia, August 1, 2010
August 1, 2010 · NWS TAE · 2 events in 2 counties and zones
Evening thunderstorms knocked down numerous trees across Worth and Turner Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Evening thunderstorms knocked down numerous trees across Worth and Turner Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 1, 8:10 PM EST, 40 minutes earlier.
Area forecast discussion, Aug 1, 8:10 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EDT SUN AUG 1 2010
...DANGEROUS HEAT INDICES TO CONTINUE FOR THE NEXT FEW DAYS...
...HEAT ADVISORY HAS BEEN ISSUED FOR ENTIRE FORECAST AREA FOR MONDAY
AFTERNOON...
.DISCUSSION...AN OUTFLOW BOUNDARY FROM EARLIER STORMS ACROSS NORTH
FLORIDA HAS ENHANCED CONVECTION MOVING INTO OUR NORTHERN GEORGIA AND
ALABAMA ZONES LATE THIS EVENING. OTHER STORMS WERE MOVING TOWARD THE
COAST IN THE WESTERN PANHANDLE. HAVE ALREADY UPDATED GRIDS AND ZONES
TO REFLECT LATEST RADAR TRENDS AND TO REMOVE TODAY'S HEAT RELATED
HEADLINE. MOST ACTIVITY WILL DIMINISH BY OR SHORTLY AFTER 06Z.
.MARINE...WINDS AND SEAS WILL REMAIN LIGHT OVER THE GULF COASTAL
WATERS WITH WINDS SPEEDS GENERALLY 10 KT OR LESS AND SEAS 2 FT OR
LESS OUTSIDE OF THUNDERSTORMS THROUGH THE PERIOD.
&&
.AVIATION...ISOLATED TO SCATTERED TSRA WILL CONTINUE THIS EVENING.
OUTSIDE OF THESE STORMS...GENERALLY VFR CONDITIONS AND LIGHT WINDS
WILL PREVAIL. A BRIEF PERIOD OF FOG IS POSSIBLE AROUND DAWN
SUNDAY...WITH THE BEST POTENTIAL FOR DENSE FOG PROBABLY AT KVLD. VFR
CONDITIONS ARE EXPECTED MOST EVERYWHERE BY MID MORNING. SCATTERED
TSRA WILL BEGIN DEVELOPING BY MID AFTERNOON MONDAY...WITH MOST
TERMINALS STANDING A GOOD CHANCE OF REPORTING TSRA.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY MONDAY FROM 1 PM TO 5 PM CDT.
GA...HEAT ADVISORY MONDAY FROM 2 PM TO 6 PM EDT.
FL...HEAT ADVISORY MONDAY 2 PM EDT /1PM CDT/ TO 6PM /5PM CDT/.
GM...NONE.
&&
BARRY/FOURNIER
Hazardous weather outlook, Aug 1, 8:31 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
931 PM EDT SUN AUG 1 2010
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-021000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
931 PM EDT SUN AUG 1 2010 /831 PM CDT SUN AUG 1 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
...HEAT ADVISORY HAS BEEN ISSUED FOR ENTIRE FORECAST AREA FOR MONDAY
AFTERNOON...
.DAY ONE...TONIGHT...
SCATTERED THUNDERSTORMS ACROSS THE REGION WILL GRADUALLY DIMINISH
AFTER MIDNIGHT. SOME OF THE STORMS WILL PRODUCE VERY HEAVY
DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
AN UPPER LEVEL HIGH PRESSURE RIDGE WILL BUILD BACK EAST OVER THE
AREA EARLY IN THE WEEK AND THIS WILL PROLONG THE CURRENT HEAT WAVE
FOR SEVERAL MORE DAYS. TEMPERATURES WILL APPROACH THE CENTURY MARK
EACH AFTERNOON THROUGH AT LEAST MID WEEK WITH HEAT INDICES RISING
TO NEAR 110 DEGREES...IF NOT A BIT HIGHER. THERE MAY BE A SLIGHT
MODERATION IN TEMPERATURES LATER IN THE WEEK...BUT CONDITIONS WILL
REMAIN WARMER THAN NORMAL. SCATTERED THUNDERSTORMS WILL DEVELOP
EACH AFTERNOON AND LIKE ON MOST SUMMER DAYS...ISOLATED STRONG
STORMS WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
BARRY/WOOL
In the hours before
Special weather statement, Aug 1, 6:03 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
703 PM EDT SUN AUG 1 2010
ALZ069-GAZ142-143-155-012330-
EARLY-HOUSTON-MILLER-SEMINOLE-
703 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EARLY...HOUSTON...
MILLER AND SEMINOLE COUNTIES...
* UNTIL 730 PM EDT/630 PM CDT/
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF COLUMBIA...OR 22 MILES EAST
OF DOTHAN...MOVING SOUTH AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Special weather statement, Aug 1, 6:59 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT SUN AUG 1 2010
ALZ068-FLZ007>010-012-108-112-020045-
CENTRAL WALTON-COASTAL BAY-GENEVA-HOLMES-INLAND BAY-NORTH
WALTON-SOUTH WALTON-WASHINGTON-
659 PM CDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BAY...GENEVA...
HOLMES...WALTON AND WASHINGTON COUNTIES...
* UNTIL 745 PM CDT
AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAMSON TO 11 MILES
WEST OF VERNON TO 14 MILES NORTHEAST OF LYNN HAVEN...MOVING SOUTHWEST
AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Special weather statement, Aug 1, 7:04 PM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
804 PM EDT SUN AUG 1 2010
ALZ067-GAZ120>122-124-020045-
CLAY-HENRY-QUITMAN-RANDOLPH-TERRELL-
804 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CLAY...HENRY...
QUITMAN...RANDOLPH AND TERRELL COUNTIES...
* UNTIL 845 PM EDT/745 PM CDT/
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GROUP OF STRONG THUNDERSTORMS NEAR GEORGETOWN...MOVING SOUTH SOUTHWEST
AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Special weather statement, Aug 1, 7:07 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
807 PM EDT SUN AUG 1 2010
GAZ122>126-144-020030-
BAKER-CALHOUN-DOUGHERTY-LEE-RANDOLPH-TERRELL-
807 PM EDT SUN AUG 1 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BAKER...CALHOUN...
DOUGHERTY...LEE...RANDOLPH AND TERRELL COUNTIES...
* UNTIL 830 PM EDT
AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF DAWSON...OR 28 MILES SOUTH
OF PRESTON...MOVING SOUTHWEST AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Special weather statement, Aug 1, 7:12 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
812 PM EDT SUN AUG 1 2010
GAZ128>131-148-020100-
BEN HILL-BERRIEN-IRWIN-TIFT-TURNER-
812 PM EDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR BEN HILL...BERRIEN...
IRWIN...TIFT AND TURNER COUNTIES...
* UNTIL 900 PM EDT
AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
ROCHELLE TO 7 MILES EAST OF FITZGERALD TO 8 MILES NORTHWEST OF
WILLACOOCHEE...MOVING SOUTHWEST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Special weather statement, Aug 1, 8:08 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
908 PM EDT SUN AUG 1 2010
GAZ126>129-131-020200-
IRWIN-LEE-TIFT-TURNER-WORTH-
908 PM EDT SUN AUG 1 2010
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR IRWIN...LEE...TIFT...
TURNER AND WORTH COUNTIES...
* UNTIL 1000 PM EDT
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF
ARABI TO ALAPAHA...MOVING WEST AT 15 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
9-FOURNIER
Thunderstorm Wind, Turner
- When
- August 1, 8:50 PM EST
- Where
- Turner County, 1 mi S of Rebecca
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.785, -83.480
A couple of trees were blown down along Waterloo Rebecca Highway and Cherokee Lane. The monetary damage figure provided is a rough estimate.
Thunderstorm Wind, Worth
- When
- August 1, 9:20 PM EST
- Where
- Worth County, 2.83 mi NNE of Isabella
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 31.600, -83.840
Numerous trees were blown down across the county. A tree fell on the Georgia Forestry building, and trees were also reported down along Isabella-Terrell Road, Dough Hill Road, and Old Mill Road. The monetary damage figure provided is a rough estimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Tennessee, August 1 to 5, 20107 deaths · 4 injured · 29 events
- Excessive Heat in Mississippi, August 1 to 4, 20103 deaths · 47 events
- Excessive Heat and Heat in Mississippi, August 1 to 5, 20103 deaths · 1 injured · 29 events
- Excessive Heat in Oklahoma, August 1 to 6, 201034 injured · 5 events
- Excessive Heat and Heat in Arkansas, August 1 to 6, 20101 death · 74 events
- Excessive Heat in Louisiana, August 1 to 2, 20101 death · $90,000 · 2 events
- Flooding in Texas, August 1 to 20, 20101 death · 5 events
- Drought in Louisiana, August 1 to 31, 2010$4.5 million · 9 events
- Flooding in Iowa, August 1 to 31, 2010$4.1 million · 4 events
- Drought in Mississippi, August 1 to 31, 2010$2.5 million · 5 events
- Flash Flooding in New Mexico, August 1, 2010$2.1 million · 4 events
- Tornadoes and Hail in North Dakota, August 1, 2010$587,000 · EF0 · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258542, 258540.